Are these symptoms Hashi-related?

Hi there, only just diagnosed with Hashi's and taking 125mcg thyroxine since 17 August (on smaller dose of 75mcg before that for the previous 3 months). I've been getting strange aches and pains in my ankles, knees and hips. It's hard to explain - it's not a normal muscle-ache kind of pain but still a pain if that makes any sense. :) I've also been getting the same sort of pain in my wrist and tingling in my little finger and half of the finger next to it. Could this be myxedema? My arm and legs still look the same as they've always done so I can't really say they're swollen or puffy because they're still very slim.

Also I think I've lost my sex drive - I know it's not something most people don't discuss as it's quite taboo, but I went to go and "do it" by myself and I was up for it but it didn't feel as good as it usually does. Nothing happened as I didn't "go all the way" (as in I didn't achieve orgasm/had no arousal) and I gave up on the idea.

I hope the higher dose of thyroxine does something soon, I'm getting confused as to what's going on.

Thanks xx

Last edited by

3 Replies

  • Short answer to your questions is Yes - all these symptoms can be a result of hypothyroidism.

    You have only been taking the increased dose for a couple of days and each different symptom can take a different amount of time to improve so you may need to wait a while to see if the new dose helps.

    On the other hand, if your aching has got worse since you increased the dose , it could be the 50mcg is too high a jump in one go. Some people are very sensative to increases and need to do it gradually until the body gets used to the higher dose. If so in your case you might want to increase to a 100mcg for a week or so then add the other 25mcg. You can also alternate doses, so for example 100mcg one day and 125mcg the next. Everyone is different and it is really frustrating that doctors don't explain things properly and just think they can stuff you with a tablet and all will be well.

    Hope things improve for you soon - and the sex drive!

  • Hi, thanks for your reply.

    The aching was present when I was a couple of days into the starting dose as well (25mcg) which has confused me a bit. I even had the pain when I was undiagnosed and not on any treatment at all - same sort of sensation but at that time was more continuous and painful. So maybe the thyroxine left over from the previous course could be contributing to the pain not being as intense?

    Hopefully things will pick up soon!! x

  • Yes - hopefully the thyroxine is starting to help. It's not a quick fix and just takes time for symptoms to gradually improve. Good luck and keep posting. x

You may also like...